MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D10X340MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D10X340MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 85250340S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 08/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: patient with gamma4 implant.The patient fell and re-fractured the femur, requiring reoperation.The gamma4 was also broken.The reoperation used an implant from another company.".
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned nail could be confirmed based on the catalog and the lot numbers marked.The nail broke at the lag screw hole in two parts.Only the proximal part has been returned for investigation.Evidence of fatigue could be seen on the surface of the breakage.This can be stated based on the lines of rest clearly visible on the posterior side of the nail, which are a classic indication of a fatigue fracture.According to the observations made, the fatigue fracture had its origination in the lateral side of the posterior portion of the lag screw hole.Signs of a sudden "catastrophic" brittle fracture were observed on both sides of the device, and can be linked to high-intensity trauma.The observations made correspond to the information received, that the implant failure was noticed after the patient fell.It must be noted, nonetheless, that the fatigue fracture was the main cause of the implant's failure.The patient's fall accelerated the breakage of an already weakened nail.Material deformation (bearing points) can be observed on the edge of the lag screw hole.This indicates that the nail was subjected to severe loads, leading to displacement of the lag screw, associated with the breakage of the nail.Based on investigation, the root cause was attributed to a patient related issues.The nail breakage occurred due to a combination of fatigue and the patient's fall.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA4 - LONG NAIL, LEFT D10X340MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23053528
Report Number0008031020-2025-01530
Device Sequence Number20977938
Product Code HSB
UDI-Device Identifier07613327474480
UDI-Public(01)07613327474480(17)340430(10)K1B5654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number85250340S
Device Lot NumberK1B5654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown